Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 35, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 10, 2022, 4:02 PM MDT for 10 counties in Colorado. It took effect at Oct 11, 2022, 11:00 AM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 10, 2022, 4:02 PM MDT (22:02 UTC)
- In effect from
- Oct 11, 2022, 11:00 AM MDT
- Expired
- Oct 11, 2022, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 6:38 PM MDT | NON-TSTM WND GST 58 | Akron, CO | ASOS STATION KAKO AKRON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
277 WWUS85 KBOU 102202 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 402 PM MDT Mon Oct 10 2022 COZ242-244-248>251-111200- /O.NEW.KBOU.FW.W.0035.221011T1700Z-221012T0100Z/ Northeast Weld County-Morgan County-Logan County- Washington County-Sedgwick County-Phillips County- 402 PM MDT Mon Oct 10 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE NORTHEAST PLAINS OF COLORADO... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM MDT Tuesday. * Affected Area...Fire Weather Zones 242, 244, 248, 249, 250 and 251. * Timing...Late Tuesday morning through the afternoon, ending early Tuesday evening. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...Minimum 13-15%. * Impacts...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
935 WWUS85 KBOU 110929 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 329 AM MDT Tue Oct 11 2022 COZ245-246-111800- /O.EXA.KBOU.FW.W.0035.221011T1700Z-221012T0100Z/ Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- 329 AM MDT Tue Oct 11 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ADAMS AND ARAPAHOE, NORTHEASTERN ELBERT, AND NORTHERN LINCOLN COUNTIES...FIRE ZONES 245 AND 246... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 7 PM MDT this evening. * Affected Area...Fire Weather Zones 245 and 246. * Timing...Late Tuesday morning through the afternoon, ending early Tuesday evening. * Winds...Northwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ242-244-248>251-111800- /O.CON.KBOU.FW.W.0035.221011T1700Z-221012T0100Z/ Northeast Weld County-Morgan County-Logan County- Washington County-Sedgwick County-Phillips County- 329 AM MDT Tue Oct 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE NORTHEAST PLAINS... * Affected Area...Fire Weather Zones 242, 244, 248, 249, 250 and 251. * Timing...Late Tuesday morning through the afternoon, ending early Tuesday evening. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
931 WWUS85 KBOU 111617 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1017 AM MDT Tue Oct 11 2022 COZ242-244>246-248>251-120100- /O.CON.KBOU.FW.W.0035.221011T1700Z-221012T0100Z/ Northeast Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Logan County-Washington County-Sedgwick County- Phillips County- 1017 AM MDT Tue Oct 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE NORTHEAST PLAINS... * Affected Area...Fire Weather Zones 242, 244, 245, 246, 248, 249, 250 and 251. * Timing...11 AM Tuesday until 7 PM Tuesday. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
074 WWUS85 KBOU 120102 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 702 PM MDT Tue Oct 11 2022 COZ242-244>246-248>251-120215- /O.EXP.KBOU.FW.W.0035.000000T0000Z-221012T0100Z/ Northeast Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Logan County-Washington County-Sedgwick County- Phillips County- 702 PM MDT Tue Oct 11 2022 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE NORTHEAST PLAINS... The Red Flag Warning has been allowed to expire at 7 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 10, 3:44 PM MDT, 18 minutes earlier.
Area forecast discussion, Oct 10, 3:44 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 344 PM MDT Mon Oct 10 2022 .SHORT TERM...(This evening through Tuesday) Issued at 257 PM MDT Mon Oct 10 2022 There are still scattered cumulus coming up over the high country and now a few over a boundary across the plains as well. There may be a few weak showers in the northern mountains but the plains are and should remain dry. Any showers and storms will bring very little impact through this evening, and skies will clear out for tonight. Tonight will be mostly clear with near normal low temperatures in the mountains and parks, in the 20s and 30s. As the upper trough approaches from the northwest, increasing westerly, downslope flow over the Front Range will keep lows warm in the foothills and adjacent plains overnight, in the mid to upper 40s. Tomorrow morning, there looks to be a subtle stable layer just above ridgeline with cross-barrier flow increasing 30 to 40 knots over the Front Range. This may promote the development of a weakly amplified mountain wave, and we have increased winds from ridgeline through the lower foothills to account for it. Exposed areas may see peak gusts up to around 50 mph for a few hours in the morning. These winds will probably be impactful in a few areas but are well below highlight criteria. Mountain wave winds should be decreasing by noon, but as the trough moves overhead through the afternoon the wave winds will be replaced by moderate westerly winds gusting 25 to 30 mph in many areas through afternoon. We have issued a Red Flag Warning for much of our northeastern plains from 11 AM to 7 PM MDT, for minimum humidity near or just below the critical 15 percent threshold coincident with these gusts, as well as dry fuels and ongoing drought. A front is expected to move over the plains by early evening, and after a brief period of moderate, northerly gusts there will be a significant improvement in humidity. There should be a small area of weak QG ascent ahead of the trough but it looks to miss us with the best of it, and the area is simply too dry. There may be a few more weak showers, again confined to the high country and bringing very little impact. .LONG TERM...(Tuesday night through Monday) Issued at 257 PM MDT Mon Oct 10 2022 A shortwave trough will move across far northeastern Colorado on Tuesday evening with strong northwesterly flow developing behind it. An associated cold front will push across our CWA late Tuesday afternoon through Tuesday night. It is possible that the frontogenesis and PVA ahead of the trough will create some light showers Tuesday evening but they won't amount to much at the surface. Despite the cold front, low temperatures will be around normal Wednesday morning. On Wednesday, 500 mb wind speeds will reach 70 knots and 700 mb wind speeds will reach 45 knots over the northeast corner of Colorado during the afternoon. Some of this momentum will translate down to the surface as mixing increases in the afternoon. Gusts could reach up to 40 mph across the far northeast plains and it is possible gusts could be higher if the trough is further south than currently expected. The gusty winds along with low relative humidity will lead to elevated fire weather conditions. The lowest relative humidity and the highest winds won't coincide so critical fire weather conditions may be avoided. Otherwise, highs will be above normal with mostly sunny skies. The pattern of northwesterly flow aloft doesn't change very much on Thursday although the wind speeds will decrease as ridging over the Pacific Northwest inches eastward. Conditions will be dry and breezy with near normal temperatures. Elevated fire weather conditions will exist again but relative humidity will not reach Red Flag Warning criteria. Friday will be quite mild as ridging within the northwesterly flow moves over Colorado. Highs could reach 80 degrees in the warmer spots across the plains. It seems most global models and their ensembles are showing a weak shortwave come down from the north this weekend which will bring in another cold front. It's possible this brings in enough forcing for precipitation across our forecast area but it will be rather dry so no mention of precipitation is in the forecast. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1214 AM MDT Mon Oct 10 2022 Expect VFR conditions through the TAF period. Generally light and variable winds late this morning will persist into the afternoon, then may come around southeasterly for a few hours before turning back to drainage this evening and for tonight. Tomorrow morning, there is a good chance that some moderate westerly gusts to around 20 knots will reach KDEN, associated with a weakly amplified mountain wave. By afternoon, stronger westerly winds are likely at the base of a shortwave moving overhead. && .FIRE WEATHER... Issued at 257 PM MDT Mon Oct 10 2022 We have issued a Red Flag Warning for much of our northeastern plains from 11 AM to 7 PM MDT, for minimum humidity near or just below the critical 15 percent threshold coincident with westerly winds gusting 25 to 30 mph in many areas, as well as dry fuels and ongoing drought. A front is expected to move over the plains by early evening, and after a brief period of moderate, northerly gusts there will be a significant improvement in humidity. Fire weather conditions will be the highest on Wednesday as gusts could reach up to 40 mph across the far northeast plains and up to 25 mph closer to the I-25 corridor. Relative humidity will drop to the low teens near the I-25 corridor and to the upper teens across the northeast plains. Therefore, elevated fire weather conditions will develop in the late morning and last until the early evening. The lowest relative humidity and the highest winds likely won't coincide so critical fire weather conditions may be avoided. Similar conditions will exist on Thursday although winds will be a bit weaker and relative humidity will be higher. Elevated fire weather conditions will exist again but Red Flag Warning criteria should not be met. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 7 PM MDT Tuesday for COZ242-244- 248>251. && SHORT TERM...Chavez/EJD LONG TERM...Danielson AVIATION...EJD FIRE WEATHER...Chavez/Danielson/EJD
Hazardous weather outlook, Oct 10, 10:56 AM MDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1056 AM MDT Mon Oct 10 2022 COZ030>051-111700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1056 AM MDT Mon Oct 10 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Drier weather is expected today with elevated fire weather conditions possible across the plains this afternoon. Gusty winds are possible late tonight over portions of the Front Range mountains and foothills, with a few gusts up to 55 mph possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday will be warm, dry and breezy, with elevated fire weather conditions. Peak wind gusts will be up to 45 mph over the mountains and 25 to 35 mph over the plains north of Interstate 70. A cold front late Tuesday will usher in cooler and breezy conditions with a slight chance of light showers Tuesday evening. Light snow will be possible in the higher mountains. It will remain windy over the higher mountains and east slopes and breezy at times on the plains Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.